71.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Side effects with Letrozole

8 REPLIES 8
hazelmary
Member

Re: Side effects with Letrozole

The trouble with Femara is the cost, it is not a generic but the original Letrozole and was about £70 a box when I was on it about 4 years ago. I had to go on to the generics as they are a fraction of the price and unless your GP will prescribe or your Onc insists that Femara is prescribed to you you won't get it.

 

The difference is in the coating of the cheaper generics. I was reasonably OK on Femara but have only had the major SEs since being on the generic version.

 

 

 

 

Greycat
Member

Re: Side effects with Letrozole

i thought I would just add my experience to the discussion.  I'm about to finish letrozole after just over two years.  I tried three different generic brands at first, including Teva, and had excrutiating joint pains, to the point where I could barely walk in the morning.  After reading a lot of comments by other women who had taken letrozole, I asked my GP to prescribe Femara rather than a generic brand, and the difference in my joint pains and other side effects was really dramatic, and was almost immediate.   My oncologist has told me that she regularly sees patients who have had exactly the same experience as me, and whilst my pharmacist tells me that the formulation used in Femara is the same as other brands, my oncologist said that she always suggests that women shoudl try Femara if they are experiencing serious side effects. 

Amber_D
Member

Re: Side effects with Letrozole

Hi, just been on them 10 days so don't know if it's too early to tell. I still have bad joint pain but that could still be from the Anastrazole as not sure how long the effects stay in my system. Once says to try for 3 months and see how it goes.
lilymole
Member

Re: Side effects with Letrozole

Hi, no TEVA has been great...ish! I have just started Sandoza and waiting...The one that gave me joint pains I didn't identify as I wasn't expecting any problems and Boots supplemented the prescription as they didn't have enough TEVA. Have you been ok with Sandoza so far? Apparently Hypromellose is not in TEVA, Sandoza or Femara...so cross your fingers!
Good luck.
Amber_D
Member

Re: Side effects with Letrozole

Interesting reading lilymole. I've recently been changed from Anastrazole to Letrozole due to the bone pain. I just looked at the brand and it's sandoza, am I correct in thinking this has given you problems in the past with bone pain and that teva is better for side effects.x
lilymole
Member

Re: Side effects with Letrozole

Thank you for those. It is strange how areas differ. I have a fantastic pharmacy who use several wholesalers and I know they tried their best to source TEVA. In the meantime they have given me Sandoza which they say doesn't have Hypromellose. I start taking it tomorrow and I am very reluctant as I hated those joint pains...!
My local hospital is running a conference day on Moving On on Monday. I do hope they acknowledge and give advice on how to deal with side effects.
(I had 5 years on Tomoxifen from 96-01 but the Big C returned last year. So far have only been told that I will be taking Letrozole for 5 years.)
Feemac
Member

Re: Side effects with Letrozole

I'm currently on a brand called Zentiva...I'm wondering if this is the Teva brand you are talking about. Just been told yesterday I'm on Letrazole for another 5 years. I've already done 1 and did 3 1/2 years of tamoxifen before that. Really need to get a proper brand sorted out to deal with the side effects.
hazelmary
Member

Re: Side effects with Letrozole

Hello,

I have been on Letrozole for 5 years(now about to stop after 5 years of Tamoxifen) and to begin with was on Femara then once the generics became available had to go on to those.

 

Tried various ones, compared the ingredients and found that Teva suited me best. I was dx with Burning Mouth Syndrome which started about 6 months after starting Letrozole, have got the aches and pains which resulted in a full body scan as my Onc was concerned that the cancer had come back, all clear thank goodness. Up till this point my Onc wouldn't hear of the SEs of the drug but did eventually agree that it could be due to the drug.

 

Anyway my pharmacist has never had a problem getting Teva, I live in the east of england, don't know if that makes a difference. Do you think that your pharmacies only stock the cheapist generic and thats why you are having problems.

 

My Onc did say to me that he has had to write to some GPs asking them to make sure that where his patients are having problems with generics and SEs they should prescribe Femara because we have enough to put up with without the extra SEs that these generics have(whether this happened I don't know!)

 

I hope you manage to get hold of Teva.

 

Hazel

 

lilymole
Member

Side effects with Letrozole

Hi, I'm wondering if anybody out there has had problems with a) sourcing TEVA brand of Letrozole and b) suffered joint pains when not taking TEVA.
I was first prescribed Letrozole at the hospital and all was fine for the first couple of months. I then had trouble getting hold of the drug and Boots prescribed 2 weeks of another brand and 6 weeks of TEVA. In that time I suffered the most agonising joint pains in my legs. After the pains stopped I put it down to this other brand which I failed to identify. I am now in the position of having asked n number of pharmacies to source Teva brand without any success. I guess I now have to try an alternative brand but I am scared incase those pains return. Has anybody else had problem with such side effects? Has anybody managed to get hold of Teva brand? Any help would be appreciated soon. Thanking you